Alert archive / Missouri / Flash Flood Warnings in 2010

Flash Flood Warning 45, NWS Kansas City, MO

July 17, 2010Adair County, Putnam County, Schuyler County, Missouri

NWS Kansas City, MO issued this flash flood warning at Jul 17, 2010, 12:52 AM CDT for Adair County, Putnam County, Schuyler County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 17, 2010, 12:52 AM CDT (05:52 UTC)
Expired
Jul 17, 2010, 7:00 AM CDT
In force
6 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Adair County, MO, Putnam County, MO, Schuyler County, MO

The radar

The Des Moines radar (KDMX), 179 km from the middle of the area, began a volume at 05:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2010-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 510 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2010-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
510 J/kg
Mixed-layer CIN
-138 J/kg
Mixed-layer LCL
1596 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

386 
WGUS53 KEAX 170552
FFWEAX
MOC001-171-197-171200-
/O.NEW.KEAX.FF.W.0045.100717T0552Z-100717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 AM CDT SAT JUL 17 2010

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN ADAIR COUNTY IN NORTHEAST MISSOURI...
  SOUTHEASTERN PUTNAM COUNTY IN NORTH CENTRAL MISSOURI...
  SOUTHWESTERN SCHUYLER COUNTY IN NORTHEAST MISSOURI...

* UNTIL 700 AM CDT

* AT 1251 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR HAS ESTIMATED THAT NEARLY 3 INCHES OF RAIN HAS  
  FALLEN OVER A SMALL AREA IN THE PAST HOUR...WITH ADDITIONAL        
  RAINFALL LIKELY THROUGH 130 AM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GREENTOP AND QUEEN CITY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 4043 9257 4025 9240 4026 9273 4042 9283

$$

21
1 follow-up statement
121 
WGUS73 KEAX 171150
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
650 AM CDT SAT JUL 17 2010

MOC001-171-197-171205-
/O.EXP.KEAX.FF.W.0045.000000T0000Z-100717T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR MO-PUTNAM MO-SCHUYLER MO-
650 AM CDT SAT JUL 17 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN
SCHUYLER...SOUTHEASTERN PUTNAM AND NORTH CENTRAL ADAIR COUNTIES WILL
BE ALLOWED TO EXPIRE AT 700 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4043 9257 4025 9240 4026 9273 4042 9283

$$

21

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 16, 11:06 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jul 16, 11:06 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1106 PM CDT FRI JUL 16 2010

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

SHORT TERM (TONIGHT-SUNDAY)...

DEEP MOIST CONVECTION HAS BEGUN TO DEVELOP ALONG WEAK CONFLUENT ZONE
EXTENDING ROUGHLY ALONG THE MISSOURI RIVER THIS AFTERNOON. RICH LOW
LEVEL MOISTURE...CHARACTERIZED BY SFC DEWPOINTS IN THE MID-UPPER
70S...HAS COMBINED WITH NEAR 90F SURFACE TEMPERATURES TO YIELD
MLCAPES EXCEEDING 3000 J/KG. DESPITE POOR LOW-MID LEVEL SHEAR AND
ONLY MODEST LAPSE RATES...SEASONABLY STRONG UPPER WINDS EXCEEDING 50
KNOTS MAY ALLOW UPDRAFTS TO PERSIST A BIT LONGER THAN OTHERWISE
WOULD BE EXPECTED. WATER LOADING IN THE LOW-MID TROPOSPHERE TOPPED
BY VERY DRY AIR WILL CERTAINLY FAVOR SOME THREAT OF LOCALIZED
DOWNBURSTS WITH THE MOST INTENSE CELLS. ANY ACTIVITY SHOULD
DISSIPATE WITH SUNSET.

HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH THE WEEKEND WITH
AFTERNOON HEAT INDICES GENERALLY FALLING IN THE 100 TO 105 RANGE.
HOWEVER WILL GO AHEAD AND ISSUE A HEAT ADVISORY FOR TOMORROW AS
TEMPS IN THE 90-95 DEGREE RANGE AND DEW POINTS IN THE MID 70S WILL
PUSH HEAT INDICES TO RIGHT AROUND 105.

AS THE MEAN RIDGE POSITION SHIFTS BACK TOWARD THE SOUTHERN
ROCKIES...MID LEVEL BELT OF WESTERLIES WILL CONTINUE TO STRENGTHEN
ACROSS THE CENTRAL PLAINS THROUGH THE WEEKEND. MODELS CONTINUE TO
SHOW STRONG SIGNALS OF A PERIOD OF INCREASED MCS ACTIVITY BEGINNING
ON SUNDAY. ASSUMING A TYPICAL TRAJECTORY...ACTIVITY ORIGINATING
ACROSS CENTRAL NEBRASKA WOULD PEEL TOWARD THE SSE INTO NRN MO ON A
REPEATED BASIS...WITH AN ATTENDANT THREAT FOR STRONG/SEVERE WINDS
AND HEAVY RAINFALL. CONVECTIVE DEBRIS/OUTFLOW WILL ALSO GREATLY
IMPACT DAYTIME TEMPERATURE FORECASTS AS WELL...BUT WILL HEDGE NRN MO
DOWN INTO THE UPPER 80S FOR NOW ON SUNDAY...WHILE INCREASING POPS TO
AROUND 40 PERCENT.

MEDIUM RANGE MODELS SHOW THE WEAK NORTHWEST FLOW THIS WEEKEND WILL
BECOME NEARLY ZONAL ACROSS THE REGION BY MONDAY AND THEN WEAK
SOUTHWESTERLY BY THE END OF THE WEEK. THEREFORE CAN EXPECT PERIODIC
SHORTWAVES TO CONTINUE TO MOVE THROUGH THE FLOW...GENERALLY JUST
OUTSIDE OF THE MISSOURI REGION THROUGHOUT THE LATTER PORTION OF THE
FORECAST. THAT BEING SAID ANY ACTIVITY BEING KICKED OFF OVER THE
CENTRAL PLAINS OR NEAR ANY SURFACE BOUNDARY...WILL HAVE A CHANCE OF
MAKING IT INTO EASTERN KANSAS AND MISSOURI.

ALTHOUGH SLIGHTLY DIFFERING ON TIMING...GFS/ECMWF/GEM ALL CONTINUE
TO SHOW A WEAK SHORTWAVE ENTERING THE REGION SUNDAY NIGHT INTO
MONDAY. THIS WAVE WILL LIKELY KICK OFF ADDITIONAL CONVECTION THUS
REINFORCING THE SURFACE BOUNDARY PROGGED TO STRETCH ACROSS THE
REGION. AS IS TYPICAL IN THE SUMMER THIS FAR OUT IN THE
FORECAST...THE QUESTION IS WHERE WILL THE BOUNDARY BE AT THAT TIME.
ASSUMING IT IS IN THE GENERAL VICINITY OF SOUTHERN IOWA-NORTHERN
MISSOURI...HAVE HELD ON TO LOW CHANCE POPS ACROSS FAR NORTHERN
MISSOURI. HAVE GONE WITH ONLY LOW CHANCE GIVEN THE AMOUNT OF
UNCERTAINTY IN LOCATION AND TIMING. HAVE CONTINUED THE DRY FORECAST
FROM TUESDAY ON. BUT ONCE AGAIN...ANY SHORTWAVE MOVING THROUGH THE
FLOW MAY TRIGGER ADDITIONAL ROUNDS OF CONVECTION WHICH MAY MAKE IT
INTO THE AREA. TEMPS SHOULD BE SEASONAL THROUGH DAYS 4 TO 7 WITH NO
STRONG CHANGE OF AIRMASS EXPECTED.

BOOKBINDER/NRR

&&

.AVIATION...

FOR THE 06Z TAFS...THE CONVECTION HAS DISSIPATED WITH NO CONVECTION
EXPECTED THE REMAINDER OF TONIGHT. THE AIR MASS IS STILL QUITE
MOIST...SO CANNOT RULE OUT A BRIEF PERIOD OF MVFR LATE TONIGHT AT
KMCI. KSTJ MAY ALSO HAVE A VERY BRIEF PERIOD OF MVFR/IFR RIVER FOG
LATE TONIGHT...BUT CHCS APPEAR TOO LOW TO ENTER IN THE TAF.
A MOIST AND UNSTABLE AIR MASS WILL BE IN PLACE ACROSS WRN MO ON
SATURDAY. ALTHOUGH NO ORGANIZED THUNDERSTORM ACTIVITY IS
EXPECTED...AN ISOLATED SEVERE STORM IS POSSIBLE. CHCS TOO LOW TO
PLACE INTO THE TERMINAL FCST AT THIS TIME. OTHERWISE...A SCT TO BKN
CU DECK WILL PREVAIL BY SAT AFTN.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR MOZ001>008-
     011>017-020>025-028>033-037>040-043>046-053-054.

KS...HEAT ADVISORY FROM NOON TO 7 PM CDT SATURDAY FOR KSZ025-057-060-
     102>105.

&&
Hazardous weather outlook, Jul 16, 5:13 PM CDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
513 PM CDT FRI JUL 16 2010

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-172215-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
513 PM CDT FRI JUL 16 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING FROM THE
KANSAS CITY AREA NORTHEAST TO PRINCETON...BETHANY...CHILLICOTHE AND
MILAN. A FEW STORMS WILL BE SEVERE WITH LARGE HAIL...DAMAGING WINDS
AND TORRENTIAL RAINFALL EXPECTED. THE STORMS ARE EXPECTED TO
DISSIPATE BETWEEN 8 AND 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HEAT INDICES ARE EXPECTED TO RISE TO AROUND 105 DURING THE AFTERNOON
AND EVENING HOURS ON SATURDAY. OTHERWISE...MAINLY NIGHTTIME THUNDERSTORM
COMPLEXES APPEAR LIKELY FROM LATE SUNDAY THROUGH TUESDAY MORNING.
NORTHERN MISSOURI WILL HAVE THE GREATEST CHANCE OF EXPERIENCING ONE
OR MORE OF THESE THUNDERSTORM COMPLEXES...WITH SOME POTENTIAL FOR
STRONG TO SEVERE WIND GUSTS ALONG WITH LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

ORGANIZED SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH
TONIGHT...BUT ANY REPORTS OF SEVERE WEATHER ARE APPRECIATED.

DB

In the hours before

Local storm report, Jul 16, 7:57 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
757 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             1 SW FAUCETT            39.59N 94.83W
07/16/2010  E1.00 INCH       BUCHANAN           MO   PUBLIC

&&

ACH
Local storm report, Jul 16, 8:10 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
810 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     FLASH FLOOD      CARLOW                  39.88N 93.85W
07/16/2010                   DAVIESS            MO   LAW ENFORCEMENT

            WATER RUNNING 6-8 INCHES ALONG V HIGHWAY

&&

SF
Local storm report, Jul 16, 8:16 PM CDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
816 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     FLASH FLOOD      12 WNW CHILLICOTHE      39.86N 93.76W
07/16/2010                   LIVINGSTON         MO   LAW ENFORCEMENT

            WATER RUNNING OVER THE ROAD NEAR THE INTERSECTION OF
            HIGHWAY 190 AND U HIGHWAY

&&

SF
Local storm report, Jul 16, 8:56 PM CDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
856 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0852 PM     FLOOD            3 S NAPOLEON            39.09N 94.09W
07/16/2010                   LAFAYETTE          MO   LAW ENFORCEMENT

            INTERSECTION OF D AND F-F HIGHWAYS CLOSED DUE TO WATER
            PONDING AND FLOWING OVER THE ROAD. WATER ALSO PONDING AND
            FLOWING OVER THE ROAD AT THE INTERSECTION OF Z HIGHWAY
            AND MOUNTAIN VIEW ROAD IN SOUTH BATES CITY.

&&

SF
Local storm report, Jul 16, 9:11 PM CDT, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
911 PM CDT FRI JUL 16 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     TSTM WND DMG     2 SE ST. JOSEPH         39.74N 94.79W
07/16/2010                   BUCHANAN           MO   BROADCAST MEDIA

            POWER POLE AND LINE SNAPPED ON PICKETT ROAD. TIME
            ESTIMATED. NICKEL SIZE HAIL ALSO FELL AT 145 PM.

0325 PM     HAIL             1 SW FAUCETT            39.59N 94.83W
07/16/2010  E1.00 INCH       BUCHANAN           MO   PUBLIC

0328 PM     HAIL             2 WNW CAMDEN POINT      39.46N 94.78W
07/16/2010  E1.00 INCH       PLATTE             MO   TRAINED SPOTTER

0400 PM     FLASH FLOOD      CARLOW                  39.88N 93.85W
07/16/2010                   DAVIESS            MO   LAW ENFORCEMENT

            WATER RUNNING 6-8 INCHES ALONG V HIGHWAY

0440 PM     HAIL             SPICKARD                40.24N 93.59W
07/16/2010  E1.00 INCH       GRUNDY             MO   FIRE DEPT/RESCUE

0440 PM     FLASH FLOOD      12 WNW CHILLICOTHE      39.86N 93.76W
07/16/2010                   LIVINGSTON         MO   LAW ENFORCEMENT

            WATER RUNNING OVER THE ROAD NEAR THE INTERSECTION OF
            HIGHWAY 190 AND U HIGHWAY

0447 PM     HAIL             LEAVENWORTH             39.32N 94.92W
07/16/2010  M1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

0503 PM     TSTM WND DMG     2 W LEAVENWORTH         39.32N 94.96W
07/16/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            14 INCH TREE BLOWN DOWN AT 175TH AND MT OLIVET RD

0503 PM     FLASH FLOOD      LEAVENWORTH             39.32N 94.92W
07/16/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            14 TO 18 INCHES OF WATER COMMON ON ROADS IN THE CITY.

0532 PM     HEAVY RAIN       LANSING                 39.25N 94.89W
07/16/2010  E1.75 INCH       LEAVENWORTH        KS   EMERGENCY MNGR

            FELL IN ABOUT 30 MINUTES

0540 PM     TSTM WND DMG     BASEHOR                 39.13N 94.93W
07/16/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            12 INCH TREE BRANCH DOWN

0540 PM     TSTM WND DMG     2 E TONGANOXIE          39.11N 95.05W
07/16/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            35 FOOT TALL TREE UPROOTED AND POWER POLES DOWN AT 198TH
            AND STATE AVE.

0545 PM     TSTM WND DMG     5 W SHAWNEE             39.02N 94.90W
07/16/2010                   WYANDOTTE          KS   NWS EMPLOYEE

            NUMEROUS 4 INCH DIAMETER TREES DOWN AT 47TH AND
            MONTICELLO.

0611 PM     TSTM WND GST     OVERLAND PARK           38.91N 94.68W
07/16/2010  E60.00 MPH       JOHNSON            KS   TRAINED SPOTTER

0611 PM     HAIL             OVERLAND PARK           38.91N 94.68W
07/16/2010  E1.75 INCH       JOHNSON            KS   TRAINED SPOTTER

0615 PM     HEAVY RAIN       3 SSW LEAVENWORTH       39.28N 94.94W
07/16/2010  M2.56 INCH       LEAVENWORTH        KS   OFFICIAL NWS OBS

0617 PM     TSTM WND DMG     2 SE LAKE QUIVIRA       39.02N 94.74W
07/16/2010                   JOHNSON            KS   PUBLIC

            DOWNED TREES ON CARS NEAR 71ST AND PFLUMN. DIME SIZE
            HAIL.

0622 PM     TSTM WND DMG     OLATHE                  38.89N 94.81W
07/16/2010                   JOHNSON            KS   NWS EMPLOYEE

            MULTIPLE 4-6 INCH TREES/TREE LIMBS DOWN.

0626 PM     TSTM WND GST     OLATHE                  38.89N 94.81W
07/16/2010  E70.00 MPH       JOHNSON            KS   TRAINED SPOTTER

            70 MPH WIND GUST WITH NICKLE HAIL AND BLINDING RAIN.

0627 PM     TSTM WND GST     1 S OLATHE              38.87N 94.81W
07/16/2010  E70.00 MPH       JOHNSON            KS   TRAINED SPOTTER

0638 PM     TSTM WND GST     5 NE SPRING HILL        38.80N 94.76W
07/16/2010  E79.00 MPH       JOHNSON            KS   MESONET

0716 PM     FLASH FLOOD      1 NE LANSING            39.26N 94.87W
07/16/2010                   LEAVENWORTH        KS   EMERGENCY MNGR

            K5 CLOSED DUE TO WATER FLOWING OVER THE ROAD.

0735 PM     HAIL             LONE JACK               38.87N 94.17W
07/16/2010  E1.00 INCH       JACKSON            MO   NWS EMPLOYEE

0740 PM     TSTM WND DMG     LONE JACK               38.87N 94.17W
07/16/2010                   JACKSON            MO   LAW ENFORCEMENT

            LARGE TREE DOWN.

0852 PM     FLOOD            3 S NAPOLEON            39.09N 94.09W
07/16/2010                   LAFAYETTE          MO   LAW ENFORCEMENT

            INTERSECTION OF D AND F-F HIGHWAYS CLOSED DUE TO WATER
            PONDING AND FLOWING OVER THE ROAD. WATER ALSO PONDING AND
            FLOWING OVER THE ROAD AT THE INTERSECTION OF Z HIGHWAY
            AND MOUNTAIN VIEW ROAD IN SOUTH BATES CITY.

&&

SF
Special weather statement, Jul 17, 12:36 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1236 AM CDT SAT JUL 17 2010

MOZ007-008-017-170600-
ADAIR MO-PUTNAM MO-SCHUYLER MO-
1236 AM CDT SAT JUL 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHUYLER...
SOUTHEASTERN PUTNAM AND CENTRAL ADAIR COUNTIES UNTIL 100 AM CDT...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES NORTHEAST OF NOVINGER...OR 8 MILES
NORTHWEST OF KIRKSVILLE...MOVING SOUTH AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KIRKSVILLE AND NOVINGER.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4017 9245 4017 9277 4039 9280 4041 9258
TIME...MOT...LOC 0537Z 352DEG 5KT 4030 9265

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 7:10 PM CDTAreal Flood AdvisoryEAXJackson, Lafayette3 hr
Jul 16, 7:17 PM CDTSpecial Weather StatementEAXJohnson43 min
Jul 16, 7:32 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson28 min
Jul 17, 12:04 AM CDTAreal Flood AdvisoryEAXAdair, Putnam, Schuyler4 hr
Jul 17, 12:36 AM CDTSpecial Weather StatementEAXAdair24 min

Nearby

Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.